Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Experiencing pain around kidney region. Taking voltaren rapid. Havig BP and migraine. Voltaren unsuitable for anti-inflammable?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 2994 Questions
hi, i am taking voltaren rapid 25 mg for hip pain. I am experiencing pain around the kydney region - too much aspirin many years ago caused me to pee blood! Do you think the voltaren may be an unsuitable anti-inflammable?
Posted Sun, 23 Jun 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 31 minutes later
Hi and welcome to XXXXXXX

Thank you for your query.

It is not commonly reported side effect of voltaren,especially not 25mg dose, but it is possible of course. Aspirin is more likely to cause kidney side effects than voltaren.

So you should consider some other causes of kidney pain such as kidney stone, uroinfection or referred pain from hip. So just do urine analysis and kidney ultrasound to rule this out.
If this is inflammatory or degenerative arthritis(and in most cases is), then voltaren is the best choice. If you want to check did voltaren cause your kidney pain, you can try with naproxen or ibuprofen for 1 week if you dont have stomach problems. There is also voltaren gel which can be used.

There is always possibility of taking some stronger medicines: corticosteroids, or disease-modifying anti-rheumatic drugs (DMARDs) like methotrexate and sulfasalazine, but these have more serious side effects and I always suggest to use NSAIDs-voltaren for mild and moderate hip pain.

Wish you good health. If you have any questions I ll be glad to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor